swollen feet

I am at stage 3 CKD I also have hypertention which is being controled by medication. I take Lercanidipine and Bisoprolol, then last Sept I was put on water tablets , however just recently my blood pressure has dropped quite low, so the Dr. took me off the water tablet.

The problem is my feet and ankles are now swollen, yet I never had swollen feet or ankles BEFORE going on the water tablets. I'm wondering if this water retention will affect my kidney's? I have only been off the tablets for a week. Has anyone else had this problem with water tablets.

6 Replies

  • Hi

    I've not taken water tablets but always considered swollen feet to be part and parcel of ckd.

    I used to have this when I was at stage3.

    It's not so bad now but I make a habit of putting my feet up whenever I am sitting which seems to help.

    Hope you find an answer to your problem soon.

  • I am at stage 3 pkd, my kidney function is 35%, aged 47, I am on blood pressure and cholesteral tablets ,in warm weather I tend to go dizzy and have alot of headaches and my bp is low and my renal doctor tells me to take a 5 day break from the blood pressure tablets. I have occasionally started to have a right swollen ankle but my gp has never asked me to take anything, I usually try and put my feet up and rest. I have never been asked to take water tablets due to swollen feet.

  • Hi bowler...I have ckd3a..I am on furosemide 40mg daily I cant do without them the swelling gets really bad then I get an awful sensation in my feet and ankles right up to my knees...It becomes really depressing...Also my face swells to...I was diagnosed just over a year ago with b12 deficiency now have b12 injection every 3 months.. I don't add any salt to any foods also avoid anything covered in salt like crisps nuts etc.. Also I make all my own foods as packet meals have a lot of salt in them ....You would think there would be more help for us to try and understand it all.....

  • I have had stage 3 CKD for about 5 years, and never had any swelling then. A couple of years ago my blood pressure wasn't stable and was rather high, even on blood pressure tablets, so 9 moths ago I was put on water tablets [Bendroflumethiazide 2.5mgs.]

    My blood pressure has now reverted to being on the low side so the Dr. took me off the water tablets, and It's only since coming off the water tablets that my feet and ankles started to swell, all very strange. My Dr wants to see me in another weeks time to see how things are, and to take my home readings of my blood pressure with me which is hovering around 120/54 still quite low even without the water tablets, it's making me wonder why I was put on them in the first place as like I said I had no swelling. I'm still taking Lercanidipine and bisoprolol so

    maybe I dont need one of these either !!!

    Last year I was borderline B12 deficient level [ 226 ] so I went on b12 tablets and my level rose to over 2000 so that was good, therefore I stoped them. Maybe I should go back on them, as like you I have awful sensations in my feet they feel hot with feelings of pins and needles, and that is one of the symptoms of lack of B12.

    but I don't think swelling is. Isn't it all confusing, and thank God for these sites so we can share our problems.

  • Hi I don't know if this will be helpful I was on Irbersartan for a few years and it did reduce my blood pressure for a while then when it wasn't enough the doctors added the water tablets and of course I would urinate a lot and felt dizzy the doctors said I was dehydrated which makes sense if you are losing so much fluid. When your ankles swell your body is trying to retain water and gravity sends it to lowest part of the body, your feet! that is why putting feet up helps. If you are not on dialysis it is good to drink plenty of water, also to cut out salt and processed foods that have lots of salt. It doesn't stop low blood pressure but it does help in other ways. Try do see how much water you actually drink then you can make it up to around 2.5 lit throughout the day, but less in the evening as you will be getting up all night.

  • Hi I don't know if this helps but I have problems with swollen legs and feet some times more than others although I am stage 3 I have not had a problem with blood pressure have no circulation problem as this has been checked however feet and legs continue to swell quite bad at times my GP put me on water tablets but suggested I only take them when the swelling is bad and this seems to work for me, I will take them for a week or two and then stop this works fine for me. When my feet and lower leg get bad the skin feels so tight it can be problematic when moving.

    Hope this helps

You may also like...